Vol. 15, No. 1, 1965

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Dedekind domains and rings of quotients

Luther Elic Claborn

Vol. 15 (1965), No. 1, 59–64
Abstract

We study the relation of the ideal class group of a Dedekind domain A to that of AS, where S is a multiplicatively closed subset of A. We construct examples of (a) a Dedekind domain with no principal prime ideal and (b) a Dedekind domain which is not the integral closure of a principal ideal domain. We also obtain some qualitative information on the number of non-principal prime ideals in an arbitrary Dedekind domain.

If A is a Dedekind domain, S the set of all monic polynomials and T the set of all primitive polynomials of A[X], then A[X]S and A[X]T are both Dedekind domains. We obtain the class groups of these new Dedekind domains in terms of that of A.

Mathematical Subject Classification
Primary: 13.20
Secondary: 13.80
Milestones
Received: 13 December 1963
Published: 1 March 1965
Authors
Luther Elic Claborn